Daytrana and ADHD

Heather - posted on 03/17/2016 ( 2 moms have responded )




My son was recently diagnosed with ADHD at the end of last year. Prior to medication he did have occasional outbursts of anger, and somewhat defiant at times. However, after being on Daytrana for ADHD, it seems as though the longer he is on this medication the more intense/severe/long these outbursts are. Now I know it is one of the side effects from taking this drug but I'm at a point where I wonder if this medication is even worth giving to him? Have any other mother's found a different solution? We see a psychiatrist once a month and it's brief, like maybe 7-8 minutes tops. I've discussed this with him and he simply dismissed it and continued the conversation in another direction. Prior to medication, I didn't have very many problems at home with him, so we initially held off on medications as long as we could. It wasn't until he started 1st grade this year that we made the decision to get him medicated to focus more in school. He's smart, he does 2nd grade math and reading, and will be done with 1st grade here shortly. I just feel like the medications are making his behaviors/emotions worse.


View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms